Yuichi Ujiie

Fukushima Medical University, Hukusima, Fukushima, Japan

Are you Yuichi Ujiie?

Claim your profile

Publications (5)6.04 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: A 60-year-old woman with a 6-year history of numbness in her hands was admitted to hospital with dyspnea. Laboratory findings showed the elevation of creatine kinase (creatine kinase MB isoenzyme was less than 4 IU/l). Chest X-ray revealed cardiomegaly and pulmonary edema. Electrocardiogram showed a T wave inversion in V2–5 and a prolonged QT interval. Echocardiography demonstrated reduced left ventricular ejection fraction (LVEF) and massive pericardial effusion. The patient was diagnosed with heart failure. Further testing found hypocalcemia and idiopathic hypoparathyroidism. In addition to diuretics, calcium replacement therapy for hypocalcemia improved the LVEF and reduced pericardial effusion. Hypocalcemia rarely leads to heart failure and pericardial effusion. In our case, heart failure and the massive pericardial effusion were secondary to hypocalcemia due to idiopathic hypoparathyroidism. <Learning objective: Hypocalcemia should be considered in patients with heart failure, reduced ejection fraction, and massive pericardial effusion. Supportive findings for diagnosis of heart failure caused by hypocalcemia are numbness, elevation of creatine kinase, T wave inversion, and prolonged QT interval.
    Journal of Cardiology Cases 08/2014;
  • [Show abstract] [Hide abstract]
    ABSTRACT: A 57-year-old male with a previous history of inferior myocardial infarction suffered from chest pain and diagnosed as ST-segment elevation myocardial infarction (STEMI). Coronary angiography revealed a thrombus with delayed filling in the distal right coronary artery. After an aspiration thrombectomy, TIMI 3 flow was restored successfully. An intracoronary ultrasound imaging revealed coronary ectasia. Stenting and ballooning were deferred. A successful lone aspiration thrombectomy was performed for a patient with STEMI associated with coronary ectasia.
    Cardiovascular intervention and therapeutics. 12/2013;
  • [Show abstract] [Hide abstract]
    ABSTRACT: It remains to be determined whether adding an angiotensin-converting enzyme inhibitor (ACEI) or an angiotensin II receptor blocker (ARB) to antiplatelet therapy has a therapeutic benefit on in-stent restenosis. After successful coronary stenting, 165 patients (167 lesions) were randomly assigned to a basal (aspirin 162 mg + cilostazol 200 mg/day), ACEI (basal treatment + quinapril 10 mg or perindopril 4 mg/day), or ARB (basal treatment + losartan 50 mg/day) treatment group. Quantitative coronary angiography was performed before, immediately following, and 6 months after stenting. Follow-up coronary angiography was completed in 126 patients (128 lesions). Restenosis rates tended to be higher (12, 26, and 12% for the basal, ACEI, and ARB groups, respectively), and target lesion revascularization rates were higher in the ACEI group than in the other groups (9, 23,* and 5%, respectively, *P < 0.05 versus basal group). Moreover, late lumen loss was higher in the ACEI group than in the basal group (0.60 +/- 0.55, 0.98 +/- 0.61* and 0.73 +/- 0.64 mm in the basal, ACEI, and ARB groups, respectively). The combinations of an ACEI or ARB with aspirin and cilostazol are ineffective for the prevention of in-stent restenosis, and an ACEI may even promote intimal proliferation after stent implantation.
    International Heart Journal 03/2006; 47(2):173-84. · 1.23 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: A 60-year-old woman was admitted for treatment of congestive heart failure. She had been diagnosed with diabetes mellitus when she was 23 years old, and she began to go deaf when she was 34 years old. She showed symptoms of heart failure at age 51 and was diagnosed with hypertrophic cardiomyopathy. Echocardiography showed progressive diffuse hypokinetic motion of the left ventricle and the left ventricular hypertrophy had gradually regressed. A mitochondrial transition mutation, A3243G, was detected in her peripheral leukocytes (9%) and in those of her 27-year-old son, who also has diabetes and deafness. Electron microscopy of an endomyocardial biopsy specimen showed proliferation and swelling of the mitochondria, and significant generation of reactive oxygen species (ROS), as well as marked induction of heme oxygenase-1, which is an adaptive enzyme to oxidative damage, were also observed in the myocardial tissue. These observations were more prominent than in other patients with heart failure of different etiology, which suggests that the increased ROS generation and anti-oxidative response were involved in the development of the mitochondrial cardiomyopathy.
    Circulation Journal 06/2005; 69(5):617-20. · 3.58 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: There is a syndrome consisting of acute infarction-like symptoms and ECG findings, and transient left ventricular apical ballooning without epicardial coronary artery obstruction. A 67-year-old female admitted to our hospital because of severe anterior chest pain was diagnosed as having this syndrome. Since stenotic, spastic, or occlusive sites were not found in epicardial coronary arteries by emergency cardiac catheterization, we speculated coronary microvasculature involvement in the pathophysiology of the event. Four weeks later in a drug-free condition, there was no significant epicardial coronary vasospasm by intracoronary acetylcholine administration (IC-ACh). The average peak flow velocity (APFV) of the left coronary artery (LCA) was measured using the Doppler flow wire method. Under maximal dilatation of the epicardial LCA by intracoronary nitroglycerin administration, IC-ACh was again performed taking into consideration that the change in APFV in response to IC-ACh reflects a coronary microvascular response to it. In the nonischemic control subjects, basal APFV increased to 296+/-29% (n = 24) of the basal value after IC-ACh. In this patient, although IC-ACh did not cause vasospasm in epicardial LCA, APFV was decreased to 54% of its basal value. After administration of a Ca antagonist and KATP opener, she had no chest symptoms and was discharged from the hospital. In 2003, she forgot to take her medication for 3 days and then experienced a sudden recurrence of the same type of attack. She started her medication again and her symptoms disappeared. Three weeks later, she underwent an assessment of the coronary microvascular response to ACh with medicine. Her APFV after ACh increased to 177% of the basal value.
    International Heart Journal 02/2005; 46(1):147-52. · 1.23 Impact Factor